MAUDE Adverse Event Report: ARTHREX, INC. LOCK DISTAL FIBULA PLT,SS RT,5H; BONE FIXATION PLATE

ARTHREX, INC. LOCK DISTAL FIBULA PLT,SS RT,5H; BONE FIXATION PLATE
Model Number LOCK DISTAL FIBULA PLT,SS RT,5H
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The most likely cause for the reported failure can be attributed to improper bone prep and/or misaligned insertion.As no further investigation was able to be performed no change in harm was identified.This complaint will be included in trending per (b)(4).
 
Event or Problem Description
On 8/30/2021, it was reported by a sales representative via phone that an ar-8943br-05 distal lock fibula plate, was not threaded properly.The surgeon was unable to insert the 2.7 distal locking screw.The plate and screws were removed.This was discovered during use in an ankle arthroscopy on (b)(6) 2021. the case was completed by using the other plate from the tray.

Brand Name
LOCK DISTAL FIBULA PLT,SS RT,5H
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19228428
Report Number1220246-2024-02694
Device Sequence Number12178738
Product Code HRS
UDI-Device Identifier00888867052567
UDI-Public00888867052567
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141478
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLOCK DISTAL FIBULA PLT,SS RT,5H
Device Catalogue NumberAR-8943BR-05
Device Lot Number105642025
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2021
Initial Report FDA Received Date05/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown